Schizophrenia.com

Side effects of perphenazine


#1

Today I went to see the pdoc. My whole body is suffering from tremors. I fall a lot because I have balance issues, and I am rocking back for. I’m on 12mg of perphenazine daily. Pdoc did not change my AP. He said we will watch the symptoms. Does anyone know if these are permanent?


#2

Not sure if it will be permanent. But it’s good your pdoc will monitor you. It’s a great drug though and it really helped me but I was drooling so much. Pretty humiliating when it happens at Walmart or the library.


#3

It did the same thing to me. This definitely shouldn’t be permanent but it is something to make sure they address. A dose increase isn’t always at fault for sudden dystonia. Some people are more prone to this side effect and typical AP’s are of course known for this.

There are meds you can take that will fix or significantly lessen this side effect and I would ask your doctor about the option of adding something. In the US the brand name for what’s commonly used is Cogentin. You will often take a dose with your meds and be good to go.

The sooner you can add that the better. If you can’t get ahold of the doctor or they don’t take you seriously it is possible to treat with Benadryl if you’re in a part of the world where you can get that over the counter. Absolute worst case scenario…if you cannot control them at all and are so stiff you cannot move you can get a shot in the emergency department which will reverse things almost instantly.


#4

I am on this drug, and it makes me have difficulty swallowing. I take a muscle relaxant and it helps. It’s really changed my life, though. I just hate to go off it.


#5

Perphenazine caused me to walk with a noticeable Thorazine shuffle. People commented to that effect. I couldn’t sit still on it either I had so much akathisia. And it didn’t do a thing for my paranoia.